|Efavirenz is affecting my semen quality, should i stop it?
Mar 22, 2014
I am a 29yr old man and I have started ART treatment containing Atripla and dapsone. I have noticed a significant change in my semen after ejaculation (i use condoms so its easy to note any changes) as it now appears watery instead of being thick and whitish. I started treatment about 5 weeks ago. Is this a side effect of Efavirenz since i read that it has estradiol like side effects which can also lead to men developing gynaecomastia? Should i avoid Efavirenz based regimens? I'm also worried that my fertility could be affected since i'm yet to sire a kid. Please assist me.
| Response from Dr. Henry
There are anecdotal reports of efavirenz impacting semen quality/quantity though not a consistent effect. In most patients there is not a clear effect but there are occasioanal exceptions. The effect on estrogen levels is usually modest as is any documented effect on fertility. If the issue persists then discussing a possible switch with your HIV provider is encouraged.KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Night Sweats After Getting Head Sign Of HIV AIDS
- Pain In Urethra After Getting Fingered Worried I Have
- Rash After Sex With Sex Worker Worried I Have HIV
- Rectal Bleeding After Vaginal Sex Without Condom Does It Mean I Have HIV
- Sore On Tongue After Masturbation Worried I Have HIV
- How Does Thrush Spread To Other People?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.